New York, 2019High Wind in New York, January 1, 2019
January 1, 2019 · NWS BUF · 17 events in 17 counties and zones
The new year was rung in by damaging wind gusts along the Lake Erie shoreline and across the Niagara Frontier and northern Finger Lakes. The early morning saw gusts reported up to 61 mph.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The new year was rung in by damaging wind gusts along the Lake Erie shoreline and across the Niagara Frontier and northern Finger Lakes. The early morning saw gusts reported up to 61 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jan 1, 1:23 AM EST, 37 minutes earlier.
Area forecast discussion, Jan 1, 1:23 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
123 AM EST Tue Jan 1 2019
.SYNOPSIS...
Low pressure track along the north shore of Lake Ontario overnight
while sweeping its trailing cold front across the region. The
frontal passage will bring a period of scattered to numerous
showers...quickly followed by falling temperatures and a brief
period of very strong winds. Winds will then rapidly diminish
from west to east during Tuesday as the system pulls away from
the area...with lingering rain and snow showers east of the lakes
changing over to all snow and becoming much more scattered as
colder and drier air pushes into the region. Much more tranquil
weather will then follow for the rest of the week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 06z the warm advective rains have pulled well east of the
region...with the center of the surface low now a little east
of Toronto...and its trailing cold front now pushing across far
western New York along with a well-defined narrow band of
showers.
Overnight the surface low will track eastward along the north shore
of Lake Ontario...while sweeping its trailing cold front across the
region along with a brief period of scattered to numerous showers...
with the latter tending to be most organized east immediately east
of Lakes Erie and Ontario. With and immediately following the
frontal passage...winds will sharply veer to west-southwesterly and
increase to High Wind Warning levels across the majority of the area
as developing cold advection helps to mix down much higher momentum
air from aloft to the surface. This will result in a brief period of
60 to 65 mph gusts in most locations overnight...with the winds
starting to steadily drop off after that commensurate with a
weakening of the flow aloft.
Here are some more details on the wind...
The low tracking just north of Lake Ontario is a classic pattern for
high winds across our region. The low itself is not particularly
deep, however winds aloft are very strong, with 70-80 knots at 850mb
lingering for a short time behind the surface cold front. Lapse
rates are not very steep up to 850mb in most locations, but are
steep enough up to about 900mb to effectively mix to that level
where winds are still 60+ knots. The isallobaric fall/rise couplet
is very impressive at -17MB/+17MB per 6 hours and tracks nearly
overhead. The only negative factor is the tropopause fold tracking
to the north of Lakes Erie and Ontario, lapse rates would be steeper
if this was more directly overhead.
Putting all of the data and model trends together, confidence is
high enough to upgrade the entire CWA to a High Wind Warning. The
highest confidence in true 50+ knot gusts remains in the typically
windier locations from the Lake Erie shore northeast across the
Niagara Frontier to Rochester, and along the southeast shore of Lake
Ontario. Farther inland from the interior Southern Tier into the
western Finger Lakes, it is possible peak wind gusts may come in
just under 50 knots. However, given the fact that the ground will be
very wet and saturated, trees may very well come down with gusts
that are just under warning criteria, which necessitates a warning.
The most difficult call is for Jefferson and Lewis counties, given
how close the low track is. Assuming the low stays along or just
north of the Thousand Islands, expect a brief surge of wind to come
in off the lake and into southern Jefferson and western Lewis
counties, with much less wind across northern Jefferson and eastern
Lewis counties where steep low level lapse rates never develop.
The strongest winds will be very brief, only lasting for a few hours
at any given location. The strongest winds will likely be during the
overnight and pre-dawn hours across Western NY, and pre-dawn hours
to early morning from the Genesee Valley to points east and
southeast of Lake Ontario.
Temperatures...
The temperature trend will be anything but diurnal, with
temperatures rising into the upper 40s to mid 50s in many areas out
ahead of the cold front, before falling again late tonight behind
the first cold frontal passage. The secondary cold front will move
southeast across the area Tuesday with temperatures falling through
the 30s and into the 20s by early evening. There will be very little
in the way of forcing or deep moisture left behind as the system
departs. Developing northwest flow may produce a few scattered rain
showers changing to snow showers from limited lake instability and
upslope flow, but expect little or no accumulation.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
The short term period of the forecast is characterized by an
abundance of model flip-flops over the past several cycles such that
the confidence in any scenario is far lower than normal. Even on the
12z cycles today, model and ensemble guidance has such a spread by
day 3 that the solutions offer little insight into the forecast. The
longwave pattern does seem a bit better in tune, however, which does
suggest cold air lingering through mid-week before warming
conditions arrive again thereafter.
By Tuesday night, cold air will be in place and northwesterly flow
will be lingering in cold advection over the Great Lakes. This will
result in snow showers that will diminish as progressively drier air
works into the region. A brief stint of high pressure looks to
follow before model short wave difference throw the forecast into
disarray.
The bulk of the North American guidance indicates a weak short wave
passing thorugh the Great Lakes area Wednesday night into Thursday.
With enough cold air in place, this would result in a period of snow
showers as is meanders through the area. However, ensemble solutions
suggest this only occurs if the northerly and southern streams
remain fully unphased. The big weather maker by this time will be
gathering in the southern High Plains and setting to eject eastward
sometime toward the latter half of the week. A few ensemble solutions
phase the northern stream into this southern system, resulting in
rapid strengthening of it and a slowing of the overall pattern
progression. The details will need to be ironed out greatly going
forward, however it would seem likely this system should eventually
eject northeastward as all global guidance deepens troughing off the
southern California coast by the end of the week.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
On Saturday there is a chance for precipitation as an area of low
pressure passes to the south of the area. Some snow showers will be
possible Sunday into Monday as a broad trough over the area exits to
the east. Model differences for Sunday into Monday are present as
the GFS has a much narrower trough behind the surface low, while the
ECMWF has a wider more amplified trough crossing the area, resulting
in better chances for precipitation for Sunday.
Warm temperatures from late in the week will continue into the
weekend, with temperatures for Saturday and Sunday around 5 to 10
degrees above normal. Temperatures will be in the mid 30s across the
North Country and in the upper 30s to near 40 for the rest of the
area. Temperatures for Monday will cool closer to normal with highs
in the low to mid 30s for most areas, except the North Country,
where the temperatures will be in the upper 20s to near 30. For
Friday, Saturday and Sunday nights, low temperatures for each night
will be in the mid 20s to near 30 for most of the area, except the
North Country where temperatures will be in the mid 20s and cooling
a few degrees each night through Sunday night. On Monday night
temperatures will cool to the single digits and low teens for the
North Country and to the low to mid 20s for the rest of the area.
Temperatures on Monday will cool as the area of low pressure passes
southeast of the area Saturday into Sunday. As the area of low
pressure shifts from the Ohio Valley to the coast of New England
from Saturday morning through Sunday morning, winds will shift to
the north and northwest, causing cold air advection to begin on
Sunday. Timing for the area of low pressure does vary between the
models, so cold air advection and precipitation timing uncertainty
does still exist with the models.
The pattern in general from Sunday onward with model guidance is
disorganized and much uncertainty exists for timing of precipitation
and temperatures. The GFS and ECMWF both have periods where zonal
flow will be present and where large shifts from a strong trough to
a strong ridge and vice versa are present, but timing for these is
very different from Sunday onward between the models. One example is
where on 00Z Tuesday the 850 temperatures between the GFS and the
ECMWF have a 13 degree Celsius temperature spread.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
As of 06z surface low pressure was centered a little east of
CYYZ...with its trailing cold front now pushing across far
western New York along with a well-defined narrow band of
showers.
Overnight the surface low will track eastward along the north shore
of Lake Ontario...while sweeping its trailing cold front across the
region along with a brief period of scattered to numerous showers...
with the latter tending to be most organized east immediately east
of Lakes Erie and Ontario where a brief period of attendant IFR/MVFR
visibilities will be likely. With and immediately following the
frontal passage...surface winds will sharply veer to west-
southwesterly and gust to the 50-55 knot range for a few hours as
developing cold advection helps to mix down much higher momentum air
from aloft to the surface. After that time...the winds will steadily
drop off from west to east through the rest of the night and Tuesday
commensurate with a weakening of the flow aloft.
Otherwise...lingering mainly scattered light rain and snow showers
east and southeast of the lakes Tuesday will change over to snow
showers and quickly diminish in coverage through Tuesday evening as
much colder and drier air works into the area...however these should
have little impact on aviation operations. Meanwhile a mix of MVFR
ceilings across the lower elevations and IFR across the higher
terrain will persist into Tuesday morning...before gradually
improving to VFR from north to south Tuesday afternoon and Tuesday
night.
Outlook...
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR possible in scattered light lake
effect snow showers.
Friday...Mainly VFR with a chance of rain and snow showers.
Saturday...MVFR possible with a chance of rain and snow showers.
&&
.MARINE...
Low pressure will track along the north shore of Lake Ontario
overnight and early Tuesday. This will produce a relatively brief
period of gale force winds on both Lakes Erie and Ontario late
tonight and early Tuesday morning, with the gales only lasting for a
few hours on each lake. Winds will back off quickly during the day
Tuesday as the pressure gradient relaxes behind the departing low.
&&
.TIDES/COASTAL FLOODING...
Strong low pressure will pass just north of Lake Ontario
overnight, bringing a period of strong southwest winds just
behind a cold frontal passage. This will be a classic setup for
a seiche on Lake Erie, with easterly or northeasterly winds
ahead of the system quickly swinging to the southwest and
rapidly increasing behind the cold front, allowing the water to
slosh to the northeast end of the lake. Expect water levels to
peak between 8 and 9 feet above low water datum at Buffalo late
tonight. This may result in lakeshore flooding, especially in
harbors and inlets. Water will likely spray across Route 5 in
Athol Springs.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 7 AM EST this morning for NYZ001-002-
010>012-019-020-085.
Lakeshore Flood Warning until 7 AM EST this morning for NYZ010-
019-085.
High Wind Warning until 10 AM EST this morning for NYZ003>008-
013-014-021.
MARINE...Small Craft Advisory until 10 AM EST this morning for LEZ020.
Gale Warning until 7 AM EST this morning for LEZ040-041.
Small Craft Advisory until 10 AM EST this morning for
LOZ030.
Gale Warning until 7 AM EST this morning for LOZ042-062.
Gale Warning until 10 AM EST this morning for LOZ043>045-
063>065.
&&
SYNOPSIS...Hitchcock/JJR
NEAR TERM...Hitchcock/JJR
SHORT TERM...Fries
LONG TERM...SW
AVIATION...Hitchcock/JJR
MARINE...Hitchcock/JJR
TIDES/COASTAL FLOODING...Hitchcock/JJRHazardous weather outlook, Dec 31, 12:36 PM EST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1236 PM EST Mon Dec 31 2018
NYZ010-019-085-011745-
Northern Erie-Chautauqua-Southern Erie-
1236 PM EST Mon Dec 31 2018
...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST
TUESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST TUESDAY...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Lakeshore Flood Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Lakeshore Flood Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ003>008-013-014-021-011745-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
1236 PM EST Mon Dec 31 2018
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 AM EST TUESDAY...
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ001-002-011-012-020-011745-
Niagara-Orleans-Genesee-Wyoming-Cattaraugus-
1236 PM EST Mon Dec 31 2018
...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST
TUESDAY...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ040-041-011745-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1236 PM EST Mon Dec 31 2018
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST
TUESDAY...
This Hazardous Weather Outlook is for portions of Lake Erie.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LOZ043>045-063>065-011745-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1236 PM EST Mon Dec 31 2018
...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM EST TUESDAY...
This Hazardous Weather Outlook is for portions of Lake Ontario.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-LOZ030-SLZ022-024-011745-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1236 PM EST Mon Dec 31 2018
This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LOZ042-062-011745-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
1236 PM EST Mon Dec 31 2018
...GALE WARNING IN EFFECT FROM 1 AM TO 7 AM EST TUESDAY...
This Hazardous Weather Outlook is for portions of Lake Ontario.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
Hitchcock
In the hours before
Special weather statement, Dec 31, 10:46 PM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1046 PM EST Mon Dec 31 2018
NYZ001-002-010>012-019-020-085-010700-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
1046 PM EST Mon Dec 31 2018
...Very Strong to Potentially Damaging Winds Approaching Western
New York...
A rapid increase in winds is expected across western New York
starting around midnight. Winds will quickly switch out of the
southwest with gusts up to 65 mph possible.
Winds of this magnitude have the potential to bring down trees
and power lines. Scattered power outages are likely.
New Years party goers planning on celebrating the New Year at
outdoor activities should be prepared for very strong winds.
The strongest winds are not expected to last any more than two to
three hours before they start gradually subsiding.
TMA
High Wind, Allegany
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Allegany forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 42.257, -78.028 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Cattaraugus
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Cattaraugus forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 42.249, -78.679 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Chautauqua
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Chautauqua forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
Trees and wires were reported down, especially along the Lake Erie shoreline.
High Wind, Northern Erie
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Southern Erie
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Southern Erie forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Genesee
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Genesee forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Jefferson
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Lewis
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Lewis forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Livingston
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Livingston forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 42.728, -77.775 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Monroe
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Monroe forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
Trees and wires were reported down, especially in the western and northern portions of the county.
High Wind, Niagara
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Niagara forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Ontario
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Ontario forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $12,000
- Reported by
- Mesonet
- Coordinates
- 42.853, -77.300 (the zone’s center; the record gives no point)
Trees and wires were reported down across the northern portions of the county.
High Wind, Oswego
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Oswego forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Wayne
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Wyoming
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Wyoming forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 42.702, -78.224 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Northern Cayuga
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Northern Cayuga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
High Wind, Orleans
- When
- January 1, 2:00 AM EST to 7:00 AM EST
- Where
- Orleans forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
Trees and wires were reported down across the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New Mexico, January 1 to 2, 20191 death · 66 injured · $500,000 · 26 events
- Frost and Freeze and Cold in California, January 1, 20192 deaths · 5 events
- Winter Weather in Illinois, January 1 to 2, 20191 death · 1 event
- Winter Weather in Missouri, January 1, 20191 death · $10,000 · 1 event
- Dense Fog in Texas, January 1, 20196 injured · 1 event
- High Wind and Strong Wind in New York, January 1, 2019$23,000 · 53 kt wind · 27 events
- Winter Storm in Arizona, January 1 to 2, 2019$50,000 · 10 events
- Strong Wind in Ohio, January 1, 2019$56,000 · 5 events
- High Wind and Strong Wind in Massachusetts, January 1, 2019$38,000 · 50 kt wind · 8 events
- Strong Wind in Pennsylvania, January 1, 2019$35,000 · 3 events
- Extreme Cold in Minnesota, January 1, 201924 events
- Cold in South Dakota, January 1, 201924 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 804502, 804503, 804504, 804506, 804507, 804508, 804510, 804511, 804513, 804514, 804516, 804517, 804518, 804520, 804522, 804524, 804526.